Jump to content

Recommended Posts

I just wanted to share one tiny glimmer of sunshine that I found. I am recently diagnosed with bipolar + schizotypal PD and I've started taking Abilify (aripiprozale). It is so confusing trying to learn everything all at once, and especially since schizotypal is either on the schizophrenia spectrum or classified as a PD depending on which side of the Atlantic you're on...

Anyway I thought this might be a good place to post this article, from a couple weeks ago. It sounds like scientists are going to figure out how to make antipsychotics NOT make us gain a bunch of weight! I mean, that would be really good news, right? Hopefully this is coming true. If anyone knows anything more about this please post. I realize with how the system works it's going to be years and years but... still. It made me happy and I'm scraping the barrel here, so. :-)

Weight Gain Receptor Linked to Antipsychotic Drug

Link to comment
Share on other sites

10 minutes ago, saintalto said:

Why are you terrified of death, @nestor? As far as I know the only one that can notably cause death is Clozapine. I was on that and they usually monitor it closely enough it's not really an issue. There sure area a lot of other side effects to worry about that are more pressing.

It's just what antipsychotics do to me, they just fill me with dread and make think of what death and hell would be like, though the Zyprexa I'm now taking hasn't been nearly as bad as the Risperdal in that regards.

Link to comment
Share on other sites

9 minutes ago, saintalto said:

@nestor Ah okay, thoughts of death not thoughts of the drug causing death. Gotcha. 

Sorry you struggle with that. I think all the time people are coming to kill me in dramatically awful ways, so I know it from another angle. 

Well the Risperdal at it's worst made me think I was going to have a heart attack or stroke or something, that's why I stopped taking it, while the Zyprexa has so far only caused me to have thoughts of death.

Link to comment
Share on other sites

Well, when I was on Risperidone I hallucinated (supposedly) in perfect font, the word "DIE" made out of clouds in the sky when I was watching the sun set one day. I immediately turned away and ran down the stairs because I was freaking out (and also I was having so much agitation and SI anyway). But it was like perfect puffy cloud-font, all the letters the same width and height, like watching The Simpsons or something. I don't need anything else making me feel less stable and it seemed like it was doing, uh, the exact opposite of what it was supposed to do!! Like what the heck is that about?? 

Link to comment
Share on other sites

6 hours ago, nestor said:

Well the Risperdal at it's worst made me think I was going to have a heart attack or stroke or something, that's why I stopped taking it, while the Zyprexa has so far only caused me to have thoughts of death.

I used to spend the first 15 minutes in bed thinking I was dying when I switched to a generic of seroquel. It never happened before or since I switched brands again. It was awful but I began to adjust to it over time and lay there petrified, just waiting to pass out before I gave in and started screaming. The doctor at the time said it wasn't the seroquel.... bull, the day I switched brands because I moved was the first day I went to sleep without freezing up in fear. I can't believe I put up with it for so goddamn long. 

edit* As I write this I remember this. Must have been so bad I blocked it out. 

Edited by saintalto
Link to comment
Share on other sites

I read the article.

it says they are already marketing an FDA approved drug that activates the serotonin c2 receptor.  One brand name is name is Belviq which you might recognize.  

Then I googled the drug and it said on Wikipedia that higher doses of the drug acts as an hallucinogen.  That could be dangerous to sensitive folks. 

Im not saying it won't work though.  It's actually worth me looking into it further with my doctor. 

Thanks.

Link to comment
Share on other sites

On 04/09/2017 at 5:33 PM, saintalto said:

Why are you terrified of death, @nestor? As far as I know the only one that can notably cause death is Clozapine. I was on that and they usually monitor it closely enough it's not really an issue. There sure area a lot of other side effects to worry about that are more pressing.

I for one know the side effects of clozapine as it nearly killed me. After a year of taking it and just started to go on monthly blood tests from weekly then fortnightly  my neutrophills and white count suddenly plummeted to dangerously low levels. I was taken off it immeadiatly and for 5 weeks I thought the withdrawals, Sickness, Bad stomach, Sweats, restlessness, anxiety, Brain zapps every 6 seconds. Were going to kill me faster than the low white count.

Clozapine is a wonderful drug for some but it did not work for me. Good thing for me though is that I lost 50 pounds in 3 months. So as they say every cloud has a silver lining.

Edited by cheesecake
Link to comment
Share on other sites

3 hours ago, cheesecake said:

I for one know the side effects of clozapine as it nearly killed me. After a year of taking it and just started to go on monthly blood tests from weekly then fortnightly  my neutrophills and white count suddenly plummeted to dangerously low levels. I was taken off it immeadiatly and for 5 weeks I thought the withdrawals, Sickness, Bad stomach, Sweats, restlessness, anxiety, Brain zapps every 6 seconds. Were going to kill me faster than the low white count.

Clozapine is a wonderful drug for some but it did not work for me. Good thing for me though is that I lost 50 pounds in 3 months. So as they say every cloud has a silver lining.

It made me wet the bed every night, among other things. I never got any deadly side effects, but I got a lot of bad non-deadly ones. 

50 pounds because of how sick it made you?

Edited by saintalto
Link to comment
Share on other sites

18 hours ago, TakeAChillPill said:

Then I googled the drug and it said on Wikipedia that higher doses of the drug acts as an hallucinogen.  That could be dangerous to sensitive folks. 

That's good to know, thank you!!

  • Like 2
Link to comment
Share on other sites

  • 2 months later...
 Share

×
×
  • Create New...